MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DG 82MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DG 82MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF605B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Osteolysis (2377)
Date of Event 02/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.H3 other text : device remains implanted in the patient.
 
Event or Problem Description
It was reported that a patient is experiencing heterotopic ossification.The patient's shoulder has some lateral cortex deformity and osteolysis along the lateral metaphyseal section of the component with superior humeral migration and severe glenoid erosion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was not confirmed since the devices were not returned for evaluation and no other evidences were provided.Since this event is a particular issue, the opinion of the medical expert was requested with the limited information available and stated as following: "the patient was enrolled in the shout program to undergo the implantation of the tornier flex shoulder system humeral stem (dwf605b) and humeral head (dwf046) as part of a revision surgery for a previous competitor's hemiarthroplasty device.The presence of heterotopic ossification (ae) doesn't necessarily serve as a sole indication for revision.Localized heterotopic ossification is typically associated with the surgical procedure itself.Not with the device.If the ossified soft tissue mass causes clinical concerns such as restricted shoulder movement or pain, it might necessitate a re-operation (rather than a revision) to excise the ossified tissue.Other findings, such as some lateral cortex deformity, osteolysis along the lateral metaphyseal section of the component, superior humeral migration (indicating upward movement of the humerus, consequently causing the device to move upward as well), and significant glenoid erosion, point to the progression of rotator cuff insufficiency and glenoid erosion.These developments can be viewed as a natural progression of the underlying condition, which is the most plausible reason for the need for revision".A device inspection was not possible since the affected devices were not returned.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected devices (images/x-rays, clinical reports, devices ¿) must be available in order to determine clearly the exact root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DG 82MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17366790
Report Number3000931034-2023-00218
Device Sequence Number17982347
Product Code KWS
UDI-Device Identifier03700434021592
UDI-Public03700434021592
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWF605B
Device Catalogue NumberDWF605B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale
Patient Weight80 KG